| Model Number |
E2515HDB |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Burn(s) (1757)
| Date of Event |
06/27/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned; however, a picture was provided by the customer for analysis.The provided information was not adequate to determine if the device met specification.The pictures showed the device.The reported condition was not confirmed.Without the product a detailed investigation could not be performed.The file will be closed as unconfirmed at this time.If additional information is obtained, or the product is returned, we will re-open this investigation.The product was not returned and no failure mode was identified.The provided information was inadequate to determine a root cause.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during tonsillectomy, the pencil with a different electrode had arcing and caused a mild mucosal burn near the lip area of the patient.Another electrode was used to complete the procedure.Patient was healing well.
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product met specification as received.Visual inspection found no defects.The investigation of the returned equipment did not identify anything that would have caused or contributed to the reported event.Visual inspection found no damage to the device.The device was plugged into a 40k ohm test box and activated in both the cut and coag mode with satisfactory results.The device plugged into a generator and activated normally.The device passed hipot testing.The investigation found the device to function normally and within specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.